MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Inaccurate Delivery (2339); Difficult to Advance (2920); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: unknown, information not provided.If explanted, give date: unknown, information not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) loaded incorrectly and would not insert completely, and kept popping out of the incision.Also, the lens would not advance appropriately into the patient's eye via the cartridge.The second lens used (same model and diopter) did advance appropriately.There was no incision enlargement, vitrectomy, or sutures required.There was no patient injury reported.Post-op patient was stable with no pain.No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes returned to manufacturer on: 5/19/2021 section h3.Device evaluated by manufacturer? yes device evaluation: after the visual evaluation performed the following are the observations: lens was out of the device.The lens surface was covered with viscoelastic residues and the body lens is completely; no haptic detached was identified.No damage to the cartridge tip was observed, some residues of viscoelastic were present.The plunger and push rod were partially advanced position.The complaint issue was not verified.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.No product quality deficiency was identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned.Therefore, the sample evaluation could not be performed, and the reported issue could not be verified.No product deficiency identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11449814
Report Number2648035-2021-07343
Device Sequence Number3106113
Product Code HQL
UDI-Device Identifier05050474635852
UDI-Public(01)05050474635852(17)231213
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/19/2021
06/09/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/14/2021
06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT# UNKNOWN; CARTRIDGE MODEL AND LOT# UNKNOWN